Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Just diagnosed, so confused
    avatar
    Libbasis posted:
    Hi everyone, I have just been diagnosed within the last week after having a "flare" lasting 4 weeks that no one could figure out. When my hands swelled up and I couldn't open or close them the dr decided to order ra panel. I am still waiting for an appointment with rheumatologist but in the meantime am on pred and tramodol. I feel like I am being such a pain calling my primary for everything, but now everyday something else hurts. I have had a cramp in my left calf for 4 days straight, today was struck with diarrhea, the muscles in my throat hurt and even my teeth hurt! Is this all from the ra or is it from the meds? At this point all I want to do is cry. I know that I haven't even started treatment yet, but how many more symptoms go along with this?

    Thanks for listening
    Reply
     
    avatar
    planetamy responded:
    Libbasis,

    Apologies for not responding sooner, I am trying to be a more active participant on this board. What a horrible experience, my heart goes out to you. First, you are not being "a pain" you are a person with a serious medical condition and the sooner you can see a rheumatologist the better. Note: I am not a medical professional, just an educated patient. The prednisone can cause diarrhea & leg cramps & can contribute to mood swings (I loathe the stuff). Ask your doctor if you can be tapered down. The tramadol is a pain reliever, I've taken it with no side effects except getting sleepy.

    Let me know how it goes.
     
    avatar
    Libbasis replied to planetamy's response:
    Thanks planetamy, it has certainly been quite a ride so far...can't wait to see what's next. If you can believe it, I finally got an appointment with a rheumatologist for December!! In the meantime I will be starting on methotrexate and I hear that's a whole new adventure.

    I did realize that all those side effects were coming from decreasing the pred, I am on 10 mg now and will keep that up along with the new meds. Hopefully the new combination will help because the downside to lowering the pred is that the symptoms are not being contained anymore.


    It has been a real help to keep up with this site and know that others are dealing with the same things. There is not a lot of support out where i live. I appreciate the feedback.


    Helpful Tips

    help with methotrexate side effectsExpert
    I recommend all my patients on methotrexate take at least 1 mg of Folic Acid daily to help decrease the risk of side effects. In those ... More
    Was this Helpful?
    30 of 33 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.